For Better Health
Askdocweb is about side effects
Search for
Online since 2002
Home star Site Map star Resources star Contact Us star Privacy Policy star Advertise
 

About Retin-a

If you've used Retin-A, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.


Subj: Applying 3 times a week
Date: 11/16/2010
I have been using Retin A 0.05 cream for three weeks now. My skin was extremely dry for the first week, I then decided to apply it only at nights, 3 times a week. Will it still be effective?
Kotie

AskDocWeb: Yes, it will still have an effect. Several people have mentioned using that method successfully to give their skin a chance to adjust to the medication.


Subj: Retin-A micro made skin sting and dry
Date: 11/19/2010
Just a quick comment. My skin doctor put me on retin a micro 0.1% . it made my skin sting and feel very dry. especially under my eyes. It made under my eyes look very strange so i quit using it. I took it to get rid of some fine lines on my face. I'm not really sure if my skin doctor knows what he is doing. I was on it for three days enough for me. so I dont want to make my self look worse. what do you think of this? be very careful is all i can say.
Debra

AskDocWeb: It sounds like your doctor may not have done a very good job of telling you what to expect with this medicine. Both the stinging and dryness are common. If you read the patient information, it does say that during the early weeks of treatment, a worsening of the condition may occur and that this is not a reason to discontinue therapy, but to notify your doctor if it occurs.


Subj: Immune to Retin-A?
Date: 11/20/2010
I have been using Retin-A for 23 years, I was told recently that your skin can become immune to retin-a, and that I should give it a break for a while. Is there any truth to this? Can your skin become immune to Retin-A?
Qcat

AskDocWeb: We haven't seen any indication that the skin might become immune to Retin-A. However, many people report taking a break periodically or using it only a few times a week for maintenance.


Subj: Painfully dry skin
Date: 11/21/2010
I have been using retin a micro gel 0.01% for about three days now and my skin is serverly dry and red and it hurts like hell every time i put some water on my face it gets dry in a matters of seconds and feels irritated how long does it take for the swelling to go down.
Michael

AskDocWeb: Swelling is typically not part of the adjustment phase and needs to be reported to the prescribing doctor.


Subj: Contraindications?
Date: 11/21/2010
The product seems to be doing exactly what the product insert says it would do. I've experienced some redness and new blemishes have appeared, but I was prepared for that since I read about it first. But I have not found any info on contraindications with this medication. I am using Finacia for my rosacea. Is it common for these two to be used together?
Melissa

AskDocWeb: The patient information for Retin-A says it is "contraindicated in individuals with a history of sensitivity reactions to any of its components. It should be discontinued if hypersensitivity to any of its ingredients is noted." We haven't seen any data on how often Retin-A and Finacia are used together but it is not uncommon.


Subj: Prolonged side effects?
Date: 11/23/2010
Hi i had a acne problem at the age of 20 so i used Retin-A for a month. There was redness and dryness of the skin, it starts to peel and get flaky and its embarassing. So i discontinued the use. After that my skin use to get red, get peeled off and when a layer of it gets etched an new fresh comes. Now I am 25. Its been 5 years since i used it. Today also sometimes i feel the same thing happening after a gap of 2 or three months. Why i am still getting the same problem even if i have discontinued the use? Why such prolonged side effects? I dont have acne problem now, and i don't use any medication for acne, but this redness and burning sensation on skin has troubled me from time to time and no medication till date has cured it. What should i do? I feel like this problem will be there forever and i have to live with it. Today still i regret the day i bought this medication. Please help!!!
Simer

AskDocWeb: You may want to consider the possibility that your skin condition could be an ongoing thing that has nothing to do with Retin-A. We are not saying that it is, just that it might be. In order to find out you would have to consult with a dermatologist.


Subj: Still breaking out
Date: 11/25/2010
help, i'm on mid-14th week with retin a, but my still breaking out and it's so red!
Anne

AskDocWeb: There are a number of possible reasons for this but you would have to be evaluated by your dermatologist in order to determine what to do about it. You may want to go over the instructions while you are there to make sure that you understand the proper amount to use and the correct application.


Subj: Thinning skin
Date: 11/25/2010
I have thin skin and have been using Retin a for years. I am 69 and my dermotologist suggested I might want to stop using Retin a because it is thinning my skin more. What is your take on this? Thank you,
Dee

AskDocWeb: As we understand it, over time, Retin-A thins the top few layers of skin (stratum corneum) and thickens the inner layers of skin. As the inner layers swell outward, the outer layers are slightly stretched which reduces wrinkles. The thickening of those inner layers comes from the production of collagen. Unfortunately, as we age the production of collagen starts to decline. And it is this decrease in collagen production that causes the skin to become thin and lose firmness. Whether or not you continue using Retin-A is up to you but you may want to look into using a honey collagen mask. Several universities have reported that applying honey directly to the skin stimulates the skin's production of its own collagen, especially manuka honey.


Subj: Pock marks
Date: 11/26/2010
I am a 33 year old who has had acne problems since I was in my early teens. I finally got fed up and went to a dermatologist last year. My dermatologist precribed doxycycline 100mg once daily for 2 months, Benzoyl peroxide wash 5% once daily, OTC Purpose facial wash to remove make-up and Atralin gel .05% at night. I have been using these facial products for a year now and have seen an incredible improvement in my acne. My question is, I have years old scaring "pock" marks and pits on the sides of my cheeks. Will continued use eventually get rid of these scars?
Lexy

AskDocWeb: Pock marks or ice-pick acne scars that result from inflammatory acne may require something stronger. These deeper scars can usually be effectively treated with dermabrasion or an acne chemical peel. However, because those treatments can aggravate acne, a dermatologist should determine your best treatment option.


Subj: My skin has never looked better
Date: 11/28/2010
I've been using retin a as part of the Obaji skin care program for over half a year. The first month was challenging due to the peeling and flaking that occurs in great quantities until your skin becomes accustomed to it. My skin also reacted by turning very red like you had gotten a bad sun burn. These side effects started tapering off after about 5-6 weeks. My skin has never looked better in regard to pore size, clear, no pimples or breakouts, small lines such as those from the size of the nose down to the lips, also greatly decreased.

I'm using 1% retin a along with other products Obaji has you use, i.e., foaming skin wash, toner, clear formula which "bleaches" or lightens any dark spots you may have..I've been told that if you stop the retin a for more than 4 days, there is a risk that you will have to go through the break-in period again just like you never used it before... I use it twice a day which most skin doctors say is "aggressive", but we live in Hawaii and have very moist air which makes the sloughing not as aggressive as in an environment with dry air.
Veronica


Subj: Liver problems?
Date: 11/30/2010
Hello, I read a report about Retin A. It was stated that it caused liver problems. How is this possible if you are using it on your skin? I want to start using it. Can you use it with firming night cream? Thank-you
Marsha

AskDocWeb: Correction: Our report does NOT say that Retin-A caused liver problems. It says that Retin-A is used to reduce or eliminate liver spots. There are several reports from consumers that Retin-A may have been responsible for an elevated level of liver enzymes but not damage. Those reports also stated that the level of liver enzymes returned to normal upon discontinuing Retin-A.

Read more feedback about Retin-A

Report - 71 - 72 - Page 73 - 74 - 75 - 76 - Last Page 102


If you find this page useful share it with others. If you have used Retin-A, use the form below to add your review of Retin-A, feedback or suggestions that may help others. Please note that all addresses are held confidential.

Thanks for stopping by.
AskDocWeb

Your name:
Your email:
Add your product review in the box below:

 

This consumer advocate website is protected by copyright 2007-2010 Askdocweb, Inc. All Rights Reserved. This is a layman's report Retin-a and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.
Bottom of page